Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? No
Write-up: This case was reported by a physician in the frame of a study and described the occurrence of intussusception in a 4-month-old male subject who was vaccinated with Rotarix (GlaxoSmithKline). Previous and/or concurrent vaccination included DTaP-IPV-Hib; manufacturer unspecified; intramuscular given on 24 March 2008; Rotarix; GlaxoSmithKline; oral given on 8 January 2008. The subject''s medical history included bronchiolitis which occurred 3 weeks previous vaccination. The subject was hospitalised with good clinical evolution. No further information was available in the clinical file. On 24 March 2008 the subject received 2nd dose of Rotarix (oral). On 24 March 2008, less than one day after vaccination with Rotarix, the subject started vomiting and he had one stool like current jelly stool. The subject was treated with paracetamol and cisapride without improvement. On 25 March 2008 the subject was admitted at the emergency room with still vomiting and hematochezia. At physical examination the subject presented increasing bowel sounds and intense crying at abdominal palpation without evidence of respiratory process. Relevant test included abdominal x-ray which showed evidence of air fluid levels and lack of air in distal area. The barium enema showed invagination in ascendant colon in the first image, after that, it passed contrast medium until distal ileum successfully. The subject''s clinical evolution was favorable. On 27 March 2008 the subject was discharged in good clinical conditions. The subject was treated with Ketorolac, amikacin, ceftriaxone, nalbuphine and enema. The physician considered the events were possibly related to vaccination with Rotarix.
Copyright © 2019 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166